Alert archive / Wyoming / Special Weather Statements in 2016

Special Weather Statement, NWS Riverton, WY

August 7, 2016Lincoln County, Wyoming

NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 3:36 PM MDT for Lincoln County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 3:36 PM MDT (21:36 UTC)
Expired
Aug 7, 2016, 4:00 PM MDT
In force
24 min
Issued by
NWS Riverton, WY

County Lincoln County, WY

The radar

The Pocatello radar (KSFX), 182 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

553 
WWUS85 KRIW 072136
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT SUN AUG 7 2016
 
WYZ024-026-072200-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN-
336 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL
LINCOLN COUNTIES UNTIL 400 PM MDT...

AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MOUNT WAGNER...OR 19 MILES SOUTHEAST OF AFTON...
MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORRAL CREEK GUARD STATION...LANDER PEAK...WYOMING PEAK...
MIDDLE PINEY SUMMER HOME AREA...MIDDLE PINEY LAKE...MOUNT COFFIN...
MIDDLE PINEY LAKE CAMPGROUND AND SACAJAWEA CAMPGROUND.

LAT...LON 4238 11074 4253 11087 4286 11049 4251 11016
TIME...MOT...LOC 2136Z 239DEG 32KT 4250 11072 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:54 PM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 7, 1:54 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
154 PM MDT SUN AUG 7 2016

.Short Term...Tonight Through Monday

A strong pacific low pressure trough will bring widespread showers
and thunderstorms across the west with scattered showers and
thunderstorms east of the Continental Divide through tonight.
Local heavy rain...large hail and strong wind gusts are expected.
Areas of fog will develop in the valleys along rivers and lakes...
especially in the west...late tonight and Monday morning. Clouds
will decrease through the morning. Isolated showers and
thunderstorms are expected mainly over the mountains Monday
afternoon and early evening. Windy conditions with sharply lower
relative humidity is expected monday afternoon and evening with
potential critical fire weather conditions in fire weather zones
277 278 279 283 and 289.

.Long Term...Monday night Through Sunday

Monday night will see clearing as dry air moves in across the
west...south and central areas. Tuesday will be dry...windy and
warmer continuing through Wednesday.  showers and thunderstorms
will move up from the south late Wednesday afternoon and evening
continuing through Thursday and Thursday evening. A high pressure
ridge will build up from the great basin into the northern Rockies
Friday through Sunday with dry and warmer conditions expected.

&&

.Aviation.../00Z Issuance/

Scattered showers and thunderstorms will prevail over the west
through this evening...more numerous in the mountains. East of the
divide...storms will be more widely scattered except near the
foothill locations. Some storms will be quite strong with
hail..heavy rain...frequent lightning and brief heavy
rain...especially along and west of the divide through this
evening. A few showers or isolated thunderstorms will linger
during the overnight hours.Monday will be drier with just isolated
showers and thunderstorms.

&&

.Fire Weather...

...a fire weather watch is in effect from monday afternoon through
Monday evening for zones 277 278 279 283 and 289...

A strong pacific low pressure trough will bring widespread showers
and thunderstorms across the west with scattered showers and
thunderstorms east of the Continental Divide through tonight.
Local heavy rain...large hail and strong wind gusts are expected.
Areas of fog will develop in the valleys late tonight and Monday
morning. Clouds will decrease through the morning. Isolated
showers and thunderstorms are expected mainly over the mountains
Monday afternoon and early evening. Windy conditions with sharply
lower relative humidity is expected monday afternoon and evening
with potential critical fire weather conditions in zones 277 278
279 283 and 289. Dry and windy conditions are expected Tuesday
with warmer temperatures.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Monday afternoon through Monday evening
for WYZ277>279-283-289.

&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...Skrbac
FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
248 AM MDT SUN AUG 7 2016

WYZ001>020-022>030-081100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
248 AM MDT SUN AUG 7 2016

...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY
AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME
STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY
AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE.

THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK
YOU.

In the hours before

Special weather statement, Aug 7, 3:06 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT SUN AUG 7 2016

WYZ004-072130-
NORTH BIG HORN BASIN-
306 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY
UNTIL 330 PM MDT...

AT 306 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BYRON...OR 9 MILES SOUTHWEST OF LOVELL...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOVELL...COWLEY...BYRON...GARLAND...HORSESHOE BEND...
CROOKED CREEK NATURAL AREA AND BIGHORN LAKE...

LAT...LON 4472 10802 4458 10851 4478 10870 4500 10831
      4500 10828
TIME...MOT...LOC 2106Z 235DEG 24KT 4473 10853

13
Special weather statement, Aug 7, 3:08 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT SUN AUG 7 2016

WYZ004-072145-
NORTH BIG HORN BASIN-
308 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BIG HORN COUNTY
UNTIL 345 PM MDT...

AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF OTTO...OR 21 MILES WEST OF GREYBULL...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...EMBLEM AND GREYBULL SOUTH BIG HORN COUNTY AIRPORT.

LAT...LON 4437 10851 4452 10865 4476 10828 4452 10803
TIME...MOT...LOC 2108Z 235DEG 24KT 4449 10850

13
Special weather statement, Aug 7, 3:10 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
310 PM MDT SUN AUG 7 2016

WYZ027-072145-
SOUTH LINCOLN COUNTY-
310 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
345 PM MDT...

AT 309 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF ELKOL...OR 12 MILES SOUTH OF KEMMERER...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KEMMERER...DIAMONDVILLE AND OPAL.

LAT...LON 4192 11051 4192 11049 4188 11047 4188 11045
      4190 11046 4191 11045 4177 11008 4158 11034
      4158 11067
TIME...MOT...LOC 2109Z 212DEG 28KT 4159 11052

13
Special weather statement, Aug 7, 3:28 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT SUN AUG 7 2016

WYZ017-072230-
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
328 PM MDT SUN AUG 7 2016

THUNDERSTORMS FORMING BETWEEN LANDER AND RIVERTON WILL PRODUCE
FREQUENT LIGHTNING ALONG WITH A PERIOD OF VERY STRONG WIND AROUND
RIVERTON. WIND GUSTS OF 40 TO 50 MPH WILL BE COMMON IN CENTRAL
FREMONT COUNTY THROUGH 415 PM MDT. BE ALERT FOR LIGHTNING AND
STRONG WIND GUSTS.

13
Special weather statement, Aug 7, 3:30 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT SUN AUG 7 2016

WYZ004-072200-
NORTH BIG HORN BASIN-
330 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY
UNTIL 400 PM MDT...

AT 330 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF OTTO...OR 17 MILES SOUTH OF LOVELL...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOVELL...EMBLEM...LOVELL NORTH BIG HORN HOSPITAL DISTRICT...LOVELL
BRANCH LIBRARY...LOVELL MIDDLE SCHOOL...LOVELL HIGH SCHOOL...FOSTER
GULCH GOLF COURSE AND BIGHORN CANYON NATIONAL RECREATION AREA.

LAT...LON 4447 10838 4464 10858 4492 10833 4461 10792
TIME...MOT...LOC 2130Z 226DEG 21KT 4459 10839

13
Special weather statement, Aug 7, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT SUN AUG 7 2016

WYZ024-026-072200-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN-
336 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL
LINCOLN COUNTIES UNTIL 400 PM MDT...

AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF MOUNT WAGNER...OR 19 MILES SOUTHEAST OF AFTON...
MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORRAL CREEK GUARD STATION...LANDER PEAK...WYOMING PEAK...
MIDDLE PINEY SUMMER HOME AREA...MIDDLE PINEY LAKE...MOUNT COFFIN...
MIDDLE PINEY LAKE CAMPGROUND AND SACAJAWEA CAMPGROUND.

LAT...LON 4238 11074 4253 11087 4286 11049 4251 11016
TIME...MOT...LOC 2136Z 239DEG 32KT 4250 11072

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Aug 6, 10:58 PM MDTFire Weather WatchRIWFremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta22 hr
Aug 7, 10:28 AM MDTSpecial Weather StatementRIWTeton32 min
Aug 7, 10:52 AM MDTSpecial Weather StatementRIWTeton23 min
Aug 7, 10:57 AM MDTSevere Thunderstorm WarningRIWTeton48 min
Aug 7, 11:39 AM MDTSpecial Weather StatementRIW36 min
Aug 7, 11:43 AM MDTSpecial Weather StatementRIWLincoln32 min
Aug 7, 12:01 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette44 min
Aug 7, 12:18 PM MDTSpecial Weather StatementRIW27 min
Aug 7, 12:21 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 12:28 PM MDTSpecial Weather StatementRIW32 min
Aug 7, 12:47 PM MDTSpecial Weather StatementRIW28 min
Aug 7, 12:58 PM MDTSpecial Weather StatementRIWTeton32 min
Aug 7, 1:19 PM MDTSevere Thunderstorm WarningRIWLincoln, Teton41 min
Aug 7, 1:33 PM MDTSpecial Weather StatementRIWTeton27 min
Aug 7, 1:34 PM MDTSpecial Weather StatementRIWPark26 min
Aug 7, 2:00 PM MDTSpecial Weather StatementRIWPark30 min
Aug 7, 2:02 PM MDTSpecial Weather StatementRIW28 min
Aug 7, 2:06 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 2:10 PM MDTSpecial Weather StatementRIWTeton35 min
Aug 7, 2:14 PM MDTSpecial Weather StatementRIWSweetwater31 min
Aug 7, 2:24 PM MDTSpecial Weather StatementRIWLincoln36 min
Aug 7, 2:27 PM MDTSpecial Weather StatementRIW33 min
Aug 7, 2:34 PM MDTSpecial Weather StatementRIWLincoln26 min
Aug 7, 2:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 7, 2:51 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 2:55 PM MDTSpecial Weather StatementRIWFremont35 min
Aug 7, 2:57 PM MDTSpecial Weather StatementRIWLincoln33 min
Aug 7, 3:06 PM MDTSpecial Weather StatementRIWBig Horn24 min
Aug 7, 3:08 PM MDTSpecial Weather StatementRIWBig Horn37 min
Aug 7, 3:10 PM MDTSpecial Weather StatementRIWUinta35 min
Aug 7, 3:30 PM MDTSpecial Weather StatementRIWBig Horn30 min
Aug 7, 3:38 PM MDTSpecial Weather StatementRIWTeton37 min
Aug 7, 3:39 PM MDTSpecial Weather StatementRIWBig Horn36 min
Aug 7, 4:02 PM MDTSpecial Weather StatementRIWFremont28 min
Aug 7, 4:08 PM MDTSpecial Weather StatementRIWHot Springs22 min
Aug 7, 4:09 PM MDTSpecial Weather StatementRIWBig Horn36 min
Aug 7, 4:13 PM MDTSpecial Weather StatementRIWBig Horn32 min
Aug 7, 4:15 PM MDTSevere Thunderstorm WarningRIWFremont30 min
Aug 7, 4:30 PM MDTSpecial Weather StatementRIWWashakie30 min
Aug 7, 4:39 PM MDTSpecial Weather StatementRIWLincoln36 min
Aug 7, 4:48 PM MDTSpecial Weather StatementRIWSublette42 min
Aug 7, 5:12 PM MDTSpecial Weather StatementRIWSublette48 min
Aug 7, 5:28 PM MDTSpecial Weather StatementRIW47 min

Nearby

Special Weather Statements in Wyoming, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.